Thread: Lithium
View Single Post
Old 01-31-2006, 09:33 AM   #5
Ruth6:11 Ruth6:11 is offline
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 3,336
Ruth6:11 HB UserRuth6:11 HB User
Re: Lithium

Uncontrollable anger is not a side effect of lithium. It is a mood stabilizer and works to bring a bipolar patient to the middle range of emotion & mood.

She truly does need to at least tell her doctor about this - the doctor may not be able to talk to you about your sister, but it doesn't mean that YOU can't write a note to let them know.
She may have a 2nd diagnosis in there that they're not aware of.
Some Bipolars also have Borderline Personalitly Disorder also for example.

Common side effects of Lithium are (I have all of these in this first group)
Increased frequency of urination, increased thirst, mild nausea, slight trembling of hands
Less common: Acne or skin rash, bloated feeling or pressure in the stomach, muscle twitching
Early symptoms of overdose or toxicity: Diarrhea; drowsiness; loss of appetite; muscle weakness; nausea or vomiting; slurred speech; trembling
Late symptoms of overdose or toxicity: Blurred vision; clumsiness or unsteadiness; confusion; convulsions; dizziness; increase in amount of urine; severe trembling

So you'll notice that the side effects for Lithium are pretty much all physical.
Go figure, huh?
You're a great sister to be concerned. When I was 16 one of my sisters continued to talk to me & visit me, even when I was in a hospital half the state away. It still means alot to me & I'm in my 50's. So, a thank you from someone else's sister,
Ruth